MAUDE Adverse Event Report: TORNIER INC LATITUDE EV SCREWDRIVER BIT 2,5 MM

TORNIER INC LATITUDE EV SCREWDRIVER BIT 2,5 MM
Catalog Number 9030375
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
It was reported that the tip of the driver broke of in the screw head and remained in the patient.This caused a 2 minute delay in surgery.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device was returned and found to be in the condition stated in the event description.Based on the investigation, the root cause was attributed to misuse of the device / failure to follow the surgical technique.The returned device showed signs of intense usage.The hex tip was broken, blunt, and appeared to be slightly twisted.This confirms a sudden brittle fracture.All these signs are evident enough to suggest that there was intense usage of the driver including high torsional and bending load which led to a forced fracture.A review of the device history for the reported lots did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
LATITUDE EV SCREWDRIVER BIT 2,5 MM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13636174
Report Number3004983210-2022-00042
Device Sequence Number17443713
Product Code HXX
UDI-Device Identifier00846832019991
UDI-Public00846832019991
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9030375
Device Lot NumberBA0121092
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown